Doctor insights on:
Stool Like Tar
My stool smells like tar sometimes. It's not dark & it doesn't happen all the time. I am wondering if this is something I should have checked out.
Absolutely : See a GI physician for evaluation and work up. ...Read more
Dis morn,noticed had black stools. Da blackness looked like tar not coffee grinds. Da black was not in all my stool only parts.Should I be concerned?
Yes: Dark-tarry stools can be a sign of bleeding in your GI tract. You are having pain/symptoms after having your gallbladder removed is concerning. Minerals, foods(blueberries,black licorice), medications, iron supplements, and Pepto-Bismo can cause dark stools also. I strongly recommend calling your surgeon and/or primary care doctor for an immediate evaluation or going to your local emergency room ...Read more
Could be an ulcer: Please consult your physician and get referred to a gi. These could be signs of something serious like a bleeding ulcer. ...Read moreSee 1 more doctor answer
Hello, I am 27yr old female, over the last few months my stools have been very black and are tar like in appereance? What could his be?.
Make sure...: It is not blood in the bowel, e g. From bleeding ulcer. Some meds, like bismuth, iron, charcoal, arsenic ( we don't use that one anymore), can cause black stool. Need to see md asap. ...Read more
Naseau. Black, tar sticky like stool. (6weeks or longer) belly pain. Feeling hot. I've tried everything to help with the stool, nothing has helped.
Get evaluated soon.: When blood travels through the gut, it turns the stool a tarry black. So with the information you've given, i would want to be absolutely certain that you are not having gastointestinal bleeding - perhaps from an ulcer or somewhere in the small or large intestine. This is not something you should ignore! please see a physician asap. Your doctor will want you to see a gastroenterologist. Lgromkomd. ...Read more
I quit taking 1/3 of daily Ultram meds & started getting black tar like stool along w abdominal pain. Are the 2 events related or maybe a coincidence?
See doctor soon: Black tar like stools are indicative of bleeding in the upper gastrointestinal tract, usually. Decreasing or even stopping a medication like ultram should not cause or worsen such a medical problem. You must go to your family doc or GI doc soon to have this checked out. ...Read moreSee 2 more doctor answers
When people say tarry stool, they mean black, right? So it's not a GI bleed if if diarrhea looks pretty much like tar but is just very dark brown?
Dark-colored stool: Dark-colored stools may result from iron supplements, foods you eat (like a lot of spinach), substances (like peptobismol), but most significantly suggests bleeding. When blood is denatured by acid in your stomach, as from ulcers, stools will turn tarry ("melena"). Blood may also be ingested from nose bleeds, bleeding gums. Silver-colored stool suggests bleeding from the biliary tree. Get checked. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Green tar like stool
- Dark tar like stool
- Tar like stools
- Stool looks like tar
- Why does my stool smell like sulfur?
- Stool looks like coffee grounds
- Clear jelly like substance in stool
- Causes of pebble like stools
- Talk to a gastroenterologist online for free